Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 14, 2019, 2:47 AM CDT for Giles County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 2:47 AM CDT (07:47 UTC)
- Expired
- Apr 14, 2019, 3:02 AM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 1:04 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919
WFUS54 KOHX 140747
TOROHX
TNC055-140815-
/O.NEW.KOHX.TO.W.0010.190414T0747Z-190414T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
247 AM CDT Sun Apr 14 2019
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southeastern Giles County in Middle Tennessee...
* Until 315 AM CDT.
* At 246 AM CDT, a severe thunderstorm capable of producing a
tornado was located 10 miles west of Ardmore, or near Prospect,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Giles County, including the following locations...
Elkton, Frankewing and Prospect.
This includes Interstate 65 between mile markers 2 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3500 8717 3532 8697 3525 8683 3503 8684
3499 8693
TIME...MOT...LOC 0746Z 214DEG 36KT 3501 8704
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Shamburger1 follow-up statement
311
WWUS54 KOHX 140802
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
302 AM CDT Sun Apr 14 2019
TNC055-140812-
/O.CAN.KOHX.TO.W.0010.000000T0000Z-190414T0815Z/
Giles TN-
302 AM CDT Sun Apr 14 2019
...THE TORNADO WARNING FOR SOUTHEASTERN GILES COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM CDT for Middle
Tennessee.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3500 8717 3532 8697 3525 8683 3503 8684
3499 8693
TIME...MOT...LOC 0800Z 214DEG 36KT 3515 8693
$$
ShamburgerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 14, 12:39 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 14, 12:39 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1239 AM CDT Sun Apr 14 2019 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... At 1235 AM CDT, showers and scattered thunderstorms were occurring across Mid TN, with severe.tornadic thunderstorms south of our area along the AL/MS line. Over the next couple of hours, the severe storms along with a warm front will lift up into our southern counties. Wayne, Lawrence, and Giles Counties should be prepared for at least severe warnings soon. Tornado warnings may be needed, especially if the long track supercell in Colbert/Franklin Counties in Alabama holds together. Through the very late night hours into the early morning, the main severe threat will continue to lift northeastward across Shelbyville, Manchester, McMinnville, Altamont, Spencer, Crossville and surrounding areas. It looks like threatening conditions will last for these areas until 9 or 10 AM CDT. Farther northwest (including Nashville), the threat is lower. In fact, it now looks like our northwest counties have a very low threat for severe storms. After this late night and early morning wave of storms across mainly the southeast half of our area, there will be very low potential for any more severe development. It is doubtful the atmosphere will have time to "reload" after this first wave before the arrival of the cold front. If additional storms do develop, it will be briefly over the Plateau around midday before the focus for storms moves off well to our east. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A broad area of rain with embedded thunderstorms is moving across Middle Tennessee early this morning. Also, significant LLWS can be expected for the next several hours owing to an unusually strong low-level jet. Look for TEMPO low ceilings & vsby as these cells move across the mid state. The back edge of the activity is expected to move through prior to 12Z, with the exception of CSV, which will be a couple hours later. Afterwards, there is very little chance of additional cell development as a dry slot gets pulled into Middle Tennessee while the surface low moves very close to our north. Look for winds to increase significantly during the day Sunday before and after the surface fropa. There may be some MVFR ceilings during the late afternoon and early evening as occluded front moisture passes over. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........08
Hazardous weather outlook, Apr 13, 4:35 AM CDT, 22 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 435 AM CDT Sat Apr 13 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-141100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 435 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will increase in coverage and intensity across Middle Tennessee tonight with some severe thunderstorms expected late in the night. Damaging winds will be the most widespread hazard, but a few tornadoes and some large hail may occur as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday. Damaging winds will be the most common hazard. A few tornadoes and some large hail could occur. The severe storm threat will cover all of Middle Tennessee in the morning, then the threat will be located east of I-65 in the afternoon. Looking ahead, strong thunderstorms with gusty winds and heavy downpours will be possible Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely at times late tonight through Sunday. 13
In the hours before
Local storm report, Apr 13, 8:50 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 5 W LAWRENCEBURG 35.25N 87.43W
04/13/2019 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
&&
EVENT NUMBER OHX1900252
21Special weather statement, Apr 13, 9:14 PM CDT, 5 hours 33 minutes before
Special Weather Statement National Weather Service Nashville TN 914 PM CDT Sat Apr 13 2019 TNZ057>060-140245- Hickman TN-Williamson TN-Lewis TN-Maury TN- 914 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN MAURY...WEST CENTRAL WILLIAMSON AND EASTERN HICKMAN COUNTIES UNTIL 945 PM CDT... At 914 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Mount Pleasant, or 13 miles southeast of Centerville, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Centerville, Mount Pleasant, Gordonsburg, Bon Aqua, Hampshire, Williamsport, Primm Springs and Lyles. This includes Interstate 840 between mile markers 7 and 14. LAT...LON 3554 8722 3555 8744 3597 8744 3594 8707 TIME...MOT...LOC 0214Z 185DEG 41KT 3563 8733 Shamburger
Special weather statement, Apr 13, 9:15 PM CDT, 5 hours 32 minutes before
Special Weather Statement National Weather Service Nashville TN 915 PM CDT Sat Apr 13 2019 TNZ060-095-140300- Maury TN-Giles TN- 915 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAURY AND NORTHWESTERN GILES COUNTIES UNTIL 1000 PM CDT... At 915 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Pulaski, moving north at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Columbia, Pulaski, Spring Hill, Mount Pleasant, Lynnville, Santa Fe and Culleoka. LAT...LON 3522 8700 3523 8719 3583 8718 3574 8690 TIME...MOT...LOC 0215Z 185DEG 37KT 3531 8709 Shamburger
Special weather statement, Apr 13, 9:59 PM CDT, 4 hours 48 minutes before
Special Weather Statement National Weather Service Nashville TN 959 PM CDT Sat Apr 13 2019 TNZ006-007-025-026-140330- Robertson TN-Dickson TN-Cheatham TN-Montgomery TN- 959 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON... SOUTHEASTERN MONTGOMERY...WESTERN CHEATHAM AND WEST CENTRAL ROBERTSON COUNTIES UNTIL 1030 PM CDT... At 959 PM CDT, Doppler radar was tracking a strong thunderstorm with a history of producing hail over White Bluff, or 9 miles northeast of Dickson, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clarksville, White Bluff, Pleasant View, Charlotte and Cheatham Dam. This includes Interstate 24 between mile markers 15 and 21. LAT...LON 3606 8719 3607 8731 3650 8734 3648 8705 TIME...MOT...LOC 0259Z 186DEG 41KT 3614 8723 Shamburger
Special weather statement, Apr 13, 10:28 PM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
1028 PM CDT Sat Apr 13 2019
TNZ061-075-140400-
Bedford TN-Marshall TN-
1028 PM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND NORTHWESTERN BEDFORD
COUNTIES UNTIL 1100 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Petersburg, or 13 miles south of Lewisburg, moving
north at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lewisburg, Chapel Hill, Rover, Belfast, Farmington and Unionville.
LAT...LON 3526 8682 3569 8681 3569 8657 3530 8668
3529 8670 3525 8675
TIME...MOT...LOC 0327Z 188DEG 51KT 3525 8678
ShamburgerSpecial weather statement, Apr 14, 2:23 AM CDT, 24 minutes before
Special Weather Statement National Weather Service Nashville TN 223 AM CDT Sun Apr 14 2019 TNZ094-095-140800- Lawrence TN-Giles TN- 223 AM CDT Sun Apr 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND SOUTHERN GILES COUNTIES UNTIL 300 AM CDT... At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near Rogersville, Alabama, or 17 miles west of Athens, Alabama, moving northeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pulaski, Elkton, Minor Hill, Goodspring, Prospect and Frankewing. This includes Interstate 65 between mile markers 11 and 16. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 900 AM CDT for Middle Tennessee. LAT...LON 3500 8736 3534 8717 3521 8683 3500 8698 TIME...MOT...LOC 0721Z 211DEG 35KT 3489 8726 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:24 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 13, 8:29 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Apr 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 34 min |
| Apr 13, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| Apr 13, 9:14 PM CDT | Special Weather Statement | OHX | Hickman | 31 min |
| Apr 13, 9:15 PM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Apr 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 37 min |
| Apr 13, 9:59 PM CDT | Special Weather Statement | OHX | Cheatham | 31 min |
| Apr 13, 10:28 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Apr 14, 2:22 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 18 more | 17 hr |
| Apr 14, 2:23 AM CDT | Special Weather Statement | OHX | Giles | 37 min |
| Apr 14, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Marshall | 39 min |
| Apr 14, 4:18 AM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
| Apr 14, 5:21 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 39 min |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.